Go Back   Pet forum for dogs cats and humans - Pets.ca > Discussion Groups - mainly cats and dogs > Dog health - Ask members * If your pet is vomiting-bleeding-diarrhea etc. Vet time!

Reply
 
Thread Tools Display Modes
  #1  
Old June 10th, 2012, 02:04 AM
Mrtpugs Mrtpugs is offline
Junior Member
 
Join Date: Jun 2012
Location: Portland
Posts: 1
Strange behavior after antibiotic course

My 2-year-old male pug was placed on a 7-day course of antibiotics for sinus infection. He received his last dose yesterday morning. Sinus infection seems improved, however strange behavior began last night: Restless, very thirsty and not sleeping well. He is eating normally, actually seems quite hungry. Not sure if there is even a medical issue here, but his pacing did keep me up last night, and I am just a bit concerned. Would appreciate any info I can get! Thanks
Reply With Quote
  #2  
Old June 10th, 2012, 11:48 AM
Barkingdog Barkingdog is offline
Senior Contributor
 
Join Date: May 2012
Posts: 2,959
Quote:
Originally Posted by Mrtpugs View Post
My 2-year-old male pug was placed on a 7-day course of antibiotics for sinus infection. He received his last dose yesterday morning. Sinus infection seems improved, however strange behavior began last night: Restless, very thirsty and not sleeping well. He is eating normally, actually seems quite hungry. Not sure if there is even a medical issue here, but his pacing did keep me up last night, and I am just a bit concerned. Would appreciate any info I can get! Thanks
Dogs can get yeast infection from being on antibiotics, how does your dog tongue look? They can yeast infection between their toes too, check to see if your has a yeast infection anywhere. I would call the vet too , to see if being extra thirsty is a side effect of the antibiotics if not your dog may need to be seen again.
Reply With Quote
  #3  
Old June 10th, 2012, 11:50 AM
Choochi Choochi is offline
Senior Member
 
Join Date: Sep 2009
Location: Toronto
Posts: 304
Which antibiotic was he on? I personally haven't heard of some thing like this but doesn't mean that a reaction isn't possible. It could also be some thing unrelated. I would give the vet a quick call. You can also Google the name of the medication + side effects.
Reply With Quote
  #4  
Old June 10th, 2012, 12:40 PM
Longblades Longblades is offline
Senior Contributor
 
Join Date: Apr 2007
Posts: 2,157
Upset tummy? It's not uncommon for antibiotic to wipe out beneficial bacteria needed for proper digestion. Ask your Vet if some acidolpholous (sp?) should be given. Failing that some yogurt but my experience with a human friend is that grocery store yogurt does not have enough of the bacteria to be helpful. Mind the sweetener in yogurt, no xylitol.
Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off


Forum Terms of Use

  • All Bulletin Board Posts are for personal/non-commercial use only.
  • Self-promotion and/or promotion in general is prohibited.
  • Debate is healthy but profane and deliberately rude posts will be deleted.
  • Posters not following the rules will be banned at the Admins' discretion.
  • Read the Full Forum Rules

Forum Details

  • Powered by vBulletin® Version 3.8.8
    Copyright ©2000 - 2014, vBulletin Solutions, Inc.
    vBulletin Optimisation by vB Optimise (Reduced on this page: MySQL 0%).
  • All times are GMT -5. The time now is 10:14 PM.